MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VISILEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VISILEX; SURGICAL MESH
Catalog Number 0112910
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Pain (1994); Seroma (2069); Injury (2348); Disability (2371)
Date of Event 01/21/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol visilex (device #3) used to treat the patient.The patient's attorney did not allege a specific device failure.The patient's attorney alleges unspecified injuries; however, no details have been provided regarding the nature of the injury.No medical records have been provided.Based on the limited information provided,no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol visilex (device #3).An additional emdr was submitted to represent the bard/davol composix e/x (device #1) and bard/davol composix kugel (device #2).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2005 or (b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol composix kugel (device #2) or an unspecified bard/davol visilex (device #3).(b)(6) 2006: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the composix e/x (device #1), composix kugel (device #2) and visilex (device #3).The patient's attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol visilex (device #3) used to treat the patient.The patient's attorney did not allege a specific device failure.The patient's attorney alleges unspecified injuries; however, no details have been provided regarding the nature of the injury.No medical records have been provided.Based on the limited information provided,no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 8 months post implant of visilex mesh, patient was diagnosed with infection, seroma, purulent discharge and pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists seroma and pain as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jun-2010) is considered to be a best estimate.This supplemental emdr represents the visilex (device #3).Additional supplemental emdr' s were submitted to represent the composix mesh e/x (device #1) and composix kugel (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2005 or (b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol composix kugel (device #2) or an unspecified bard/davol visilex (device #3).(b)(6) 2006: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the composix e/x (device #1), composix kugel (device #2) and visilex (device #3).The patient's attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2005 - patient was diagnosed with epigastric ventral hernia and incisional hernia thereby underwent open repair with implant of composix mesh e/x (device #1) for epigastric ventral hernia and composix kugel (device #2) for incisional hernia.Per operative notes, ¿a right lower quadrant incisional hernia was identified, the hernia sac was incised and a composix kugel (device #2) was placed and sutured.The epigastric ventral hernia was identified, the sac was dissected circumferentially and the preperitoneal fat was removed.A composix mesh e/x (device #1) was secured overlying the hernia defect and sutured.¿ (b)(6) 2006 - patient was diagnosed with abdominal wound infection thereby underwent abdominal wound debridement and explant of composix mesh e/x (device #1).Per operative notes, ¿there was a mucopurulent pus which was aspirated, debrided and irrigated, remainder of the abscessed capsule was excised to the level of fascia.The composix mesh e/x (device #1) was completely removed and then a small vac was placed.¿ (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia, migrated mesh thereby underwent laparoscopic removal of composix kugel (device #2) and lysis of adhesions.(note: there was no op notes provided for this procedure.) (b)(6) 2012 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of visilex mesh (device #3).Per operative notes, ¿the hernia sac was opened and reduced.A visilex mesh (device #3) was then tacked circumferentially with sutures.¿ (b)(6) 2012 -patient was diagnosed with infected wound, purulent drainage thereby underwent incision and drainage, pulse lavage and placement of wound vac.(b)(6) 2013 - patient was diagnosed with infected ventral hernia mesh thereby underwent open repair with the removal of visilex mesh (device #3) and wound vac placement.Per operative notes, ¿the suture and visilex mesh (device #3) were removed.There were other sutures placed from prior repairs which were removed as well.There was a small fascia defect which was closed with sutures and a wound vac was placed.¿ attorney alleged that the patient had adhesions, mesh migration, pain, hernia recurrence, infection, seroma, mesh removal and emotional injuries.

Brand Name
VISILEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7809231
Report Number1213643-2018-02885
Device Sequence Number11172060
Product Code FTL
UDI-Device Identifier00801741016646
UDI-Public(01)00801741016646(17)150828(10)HUUF1305
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K953577
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number0112910
Device Lot NumberHUUF1305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient Weight103 KG